Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medications
Apr 25, 2001

Dr Boyle thank you for your great work on this site.A lot of people I know have reduced the dose of their meds due to side effects mostly the PI's without telling their Doctors,but the thing is that they are remaining undectable and have all been doing this for years.My question is this has any studies been done with a reduced dosing too see weather its effective in both controlling the virus and lessening side effects caused by these drugs.And i know a lot of guys who do this,I personally don't but its interesting that they are still not developed resistence on the reduced doses.What do you think,thank you.

Response from Dr. Boyle

Reducing doses without consulting a doctor is very dangerous and may affect the durability of the antiretroviral regimen. The antiretroviral doses prescribed are those that lead to adequate blood levels and viral suppression. If a dose lower than that is taken, those levels may not be adequate and low levels of viral replication may eventually cause the regimen to fail. Anyone who is having problems with side effects should discuss these with their doctor, who can consider a dose adjustment (if that's appropriate based on the patient's weight), prescribe medications to help alleviate or eliminate the side effects, or recomend an antiretroviral change. The bottom line is that all of the studies and data support the doses commonly prescribed, and not taking the medications as directed is a recipe for disaster.



Previous
Once a day the best?
Next
reply to medication question posted 4/25

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement